Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 23, 2011, 7:56 PM EDT for Hamilton County, Madison County, Indiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 7:56 PM EDT (23:56 UTC)
- Expired
- Mar 23, 2011, 8:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hamilton County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 56 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 8:00 PM EDT | HAIL 1.5 | Noblesville, IN | EASTERN NOBLESVILLE NEAR THE INTERSECTION OF 32 AND 37. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS53 KIND 232356
SVRIND
INC057-095-240045-
/O.NEW.KIND.SV.W.0026.110323T2356Z-110324T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
756 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HAMILTON COUNTY IN CENTRAL INDIANA...
SOUTHERN MADISON COUNTY IN CENTRAL INDIANA...
* UNTIL 845 PM EDT
* AT 753 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8
MILES NORTHWEST OF CARMEL...OR 20 MILES NORTH OF INDIANAPOLIS...AND
MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORSE RESERVOIR AROUND 805 PM EDT...
NOBLESVILLE AND CICERO AROUND 810 PM EDT...
LAPEL AROUND 830 PM EDT...
RIVER FOREST...EDGEWOOD AND PENDLETON AROUND 840 PM EDT...
WOODLAWN HEIGHTS...COUNTRY CLUB HEIGHTS AND ANDERSON AROUND 845 PM
EDT...
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 8 AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4023 8562 3997 8561 3997 8614 4006 8613
4015 8612
TIME...MOT...LOC 2356Z 262DEG 26KT 4007 8615
WIND...HAIL <50MPH 1.00IN
$$
HOMANN/JP2 follow-up statements
504
WWUS53 KIND 240005
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
805 PM EDT WED MAR 23 2011
INC057-095-240045-
/O.CON.KIND.SV.W.0026.000000T0000Z-110324T0045Z/
HAMILTON-MADISON-
805 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HAMILTON AND SOUTHERN MADISON COUNTIES UNTIL 845 PM EDT...
AT 800 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL EAST OF NOBLESVILLE.
THIS STORM WAS LOCATED NEAR NOBLESVILLE...OR 20 MILES NORTH OF
INDIANAPOLIS...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAPEL AROUND 815 PM EDT...
ANDERSON...EDGEWOOD...PENDLETON AND RIVER FOREST AROUND 825 PM
EDT...
MARKLEVILLE AROUND 835 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4023 8562 3997 8561 3997 8614 4006 8613
4015 8612
TIME...MOT...LOC 0004Z 271DEG 38KT 4006 8601
WIND...HAIL <50MPH 1.50IN
$$
PUMA411
WWUS53 KIND 240041
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
841 PM EDT WED MAR 23 2011
INC057-095-240052-
/O.EXP.KIND.SV.W.0026.000000T0000Z-110324T0045Z/
HAMILTON-MADISON-
841 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAMILTON AND SOUTHERN
MADISON COUNTIES WILL EXPIRE AT 845 PM EDT/745 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4023 8562 3997 8561 3997 8614 4006 8613
4015 8612
TIME...MOT...LOC 0042Z 271DEG 38KT 4005 8549
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:57 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 23, 3:57 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 357 PM EDT WED MAR 23 2011 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS...LOW PRESSURE CENTER HAS MOVED TO THE EAST AND IS GETTING OVER INTO WESTERN OHIO AND FRONT/DRYLINE HAS MOVED THROUGH WITH IT. DEW POINTS HAVE DROPPED SIGNIFICANTLY /INTO THE 30S/ AND THIS SHOULD QUELL SEVERE POTENTIAL. STILL SEEING SOME CU DEVELOPMENT ON VISIBLE SATELLITE BUT AT THIS POINT SEVERE REDEVELOPMENT SEEMS UNLIKELY THIS AFTERNOON. TRUE COLD FRONT /AS IN THE ONE CONTAINING THE COLD AIR/ IS STILL HANGING BACK OVER ILLINOIS AND WILL MOVE THROUGH DURING THE OVERNIGHT HOURS...PLUNGING TEMPERATURES DOWN INTO THE 20S AND 30S AS IT PASSES AND KEEPING LOWER THAN AVERAGE TEMPERA TUES THROUGH THE EXTENDED. AFTER THIS DRY AND COLDER WEATHER WILL MOVE IN FOR THURSDAY BEFORE A SERIES OF SHORTWAVES MOVE THROUGH BRINGING PERIODIC CHANCES FOR RAIN OR SNOW TO THE AREA. && .NEAR TERM /THIS EVENING AND TONIGHT/... COULD SEE SOME REDEVELOPMENT OF SHOWERS/THUNDERSTORMS AS SATELLITE IS SHOWING SOME CU IN THE POST FRONTAL AREA SO WILL INCLUDE SOME CHANCES FOR THUNDER FOR THE REST OF THE EVENING. AT THIS POINT THOUGH WITH THE MUCH DRIER AIR AT THE SURFACE DO NOT EXPECT TO SEE ANYTHING SEVERE. COLD AIR WILL MOVE IN TONIGHT AND SHUT OFF CHANCES FOR THUNDERSTORMS AS IT DOES. DRY AIR ALOFT WILL MOVE IN ALONG WITH SOME MORE SURFACE MOISTURE AND SOUNDINGS LOOK LIKE DRIZZLE IS A DISTINCT POSSIBILITY. WITH THE ARRIVAL OF THE COLD AIR THIS COULD CHANGE OVER TO FREEZING DRIZZLE FROM NORTH TO SOUTH DURING THE OVERNIGHT HOURS. WITH WARM ROADS DO NOT EXPECT IT TO STICK OR HAVE MUCH OF AN IMPACT ON TRAVEL. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... MODELS IN GOOD AGREEMENT SO WILL USE A CONSENSUS. HIGH PRESSURE WILL BUILD IN ON THURSDAY AND WILL CLEAR OUT THE CLOUD COVER DURING THE DAY. STRONG COLD ADVECTION WILL KEEP HIGH TEMPERATURES DOWN IN THE UPPER 30S TO MIDDLE 40S WHICH WILL SEEM PARTICULARLY COLD CONSIDERING THE WARM UP WE/VE HAD RECENTLY. THURSDAY NIGHT WILL SEE AN INCREASE IN CLOUD COVER DURING THE NIGHT AS SOME ISENTROPIC LIFT APPROACHES FOR FRIDAY. STARTED POPS ON FRIDAY WITH THE ARRIVAL OF ISENTROPIC LIFT IN THE SOUTHWEST AND INCREASED THIS TO CHANCE EVERYWHERE FOR FRIDAY NIGHT. TEMPERATURES ARE BORDERLINE SO AT THIS TIME WILL KEEP A RAIN OR SNOW OPTION GOING ACROSS THE NORTH WITH RAIN IN THE SOUTH. TEMPERATURES AGAIN WILL BE BELOW CLIMO WITH HIGHS IN THE UPPER 30S TO LOW 40S AND LOWS IN THE 20S AND 30S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HPC GUIDANCE LOOKS GOOD GIVEN VARIABILITY IN THE EXTENDED. LOOKS LIKE CENTRAL INDIANA WILL BE RUNNING COOLER THAN AVERAGE FOR THIS TIME OF YEAR WITH A SERIES OF SHORT WAVES MOVING THROUGH...WITH TEMPERATURES AND THICKNESSES BORDERLINE SO FOR MUCH OF THE PERIOD INCLUDED A CHANCE OR SLIGHT CHANCE OF RAIN OR SNOW. && .AVIATION.../FOR 231800Z TAFS/... LOW PRESSURE SYSTEM WITH COLD FRONT EXTENDING SOUTH BOTH OVER AREA AT 18Z. FRONT WILL MOVE RAPIDLY EAST OF INDIANA BY LATE AFTERNOON.THE LOW WILL LINGER OVER THE STATE WELL INTO TONIGHT. LATE TONIGHT INTO THURSDAY HIGH PRESSURE SHOULD DEVELOP OVER THE AREA FROM THE NORTHWEST. SEVERE THUNDERSTORMS WITH WINDS GUSTING TO 50 KNOTS AND LARGE HAIL POSSIBLE MAINLY EASTERN PORTIONS OF THE AREA TIL LATE AFTERNOON. OTHERWISE VFR CEILINGS AND VISIBILITIES AND WEST WINDS SUSTAINED AT 20 GUSTING TO 35 KNOTS. EARLY TONIGHT WIDESPREAD MVFR CEILINGS...LOCAL IFR CEILINGS...DEVELOPING. AREAS OF SHOWERS EARLY TONIGHT AND DRIZZLE OR FREEZING DRIZZLE POSSIBLE LATE TONIGHT...BIT VISIBILITIES SHOULD STAY MOSTLY VFR. MVFR CEILINGS BREAKING LATE THURSDAY. WINDS CHANGING FROM NORTHWEST...THROUGH THE NORTH...TO THE NORTHEAST OVERNIGHT INTO THURSDAY. SUSTAINED SPEEDS 15 KNOTS WITH GUSTS TO 25. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....CP AVIATION...JK
Hazardous weather outlook, Mar 23, 3:45 PM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 PM EDT WED MAR 23 2011 INZ038>042-045>049-052>057-062>065-072-241945- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE STILL POSSIBLE THROUGH THIS EVENING...BUT THE SEVERE THREAT HAS DECREASED. NONETHELESS... ANY LIGHTNING IS ALWAYS DANGEROUS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-241945- VERMILLION-PARKE-VIGO- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. NONETHELESS...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ061-068>071-241945- GREENE-DAVIESS-MARTIN-LAWRENCE-JACKSON- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...BUT THE SEVERE THREAT HAS DECREASED. NONETHELESS...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-067-241945- SULLIVAN-KNOX- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. NONETHELESS...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028-029-035-036-241945- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-037-241945- CLINTON-HOWARD-BOONE- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY...BUT THE SEVERE THREAT HAS DECREASED. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TDUD
In the hours before
Special weather statement, Mar 23, 7:21 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 721 PM EDT WED MAR 23 2011 INZ044-045-240000- PARKE-PUTNAM- 721 PM EDT WED MAR 23 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN PUTNAM AND EASTERN PARKE COUNTIES UNTIL 800 PM EDT... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ROCKVILLE...OR 20 MILES SOUTHWEST OF CRAWFORDSVILLE...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RUSSELLVILLE AROUND 730 PM EDT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3988 8688 3973 8689 3974 8710 3988 8710 TIME...MOT...LOC 2321Z 259DEG 30KT 3982 8708 77/TDUD
Special weather statement, Mar 23, 7:41 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 741 PM EDT WED MAR 23 2011 INZ042-240030- RANDOLPH- 741 PM EDT WED MAR 23 2011 ...STRONG THUNDERSTORM ADVISORY FOR CENTRAL RANDOLPH COUNTY UNTIL 830 PM EDT... AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF WINCHESTER...OR 13 MILES EAST OF MUNCIE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... WINCHESTER AROUND 805 PM EDT... UNION CITY AROUND 825 PM EDT... && LAT...LON 4006 8482 4008 8522 4025 8521 4025 8481 TIME...MOT...LOC 2341Z 276DEG 22KT 4015 8517 77/TDUD
Local storm report, Mar 23, 7:45 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 6 NNW LEBANON 40.13N 86.52W
03/23/2011 M1.00 INCH BOONE IN TRAINED SPOTTER
NEAR 600 W AND 200 N.
0733 PM HAIL 1 N NEW ROSS 39.98N 86.71W
03/23/2011 E1.00 INCH MONTGOMERY IN TRAINED SPOTTER
JUST NORTH OF NEW ROSS ON 1000 E.
0733 PM HAIL 1 N NEW ROSS 39.98N 86.71W
03/23/2011 M1.00 INCH MONTGOMERY IN EMERGENCY MNGR
EMERGENCY MANAGER REPORTS DIME TO QUARTER SIZED HAIL AT
1000 E AND 400 S.
&&
AHOMANNLocal storm report, Mar 23, 7:50 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
750 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL LEBANON 40.05N 86.47W
03/23/2011 E1.00 INCH BOONE IN TRAINED SPOTTER
EAST SIDE OF LEBANON.
&&
AHOMANNLocal storm report, Mar 23, 7:51 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
751 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL CRAWFORDSVILLE 40.04N 86.90W
03/23/2011 E1.25 INCH MONTGOMERY IN TRAINED SPOTTER
1.25 INCH HAIL...WALL CLOUD ALSO OBSERVED.
&&
AHOMANNLocal storm report, Mar 23, 7:52 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL THORNTOWN 40.13N 86.61W
03/23/2011 E1.00 INCH BOONE IN TRAINED SPOTTER
&&
AHOMANNThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 12:58 PM EDT | Special Weather Statement | IND | Daviess | 32 min |
| Mar 23, 1:05 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Lawrence, Martin | 40 min |
| Mar 23, 1:20 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Johnson, Rush, Shelby | 40 min |
| Mar 23, 1:27 PM EDT | Severe Thunderstorm Warning | IND | Rush, Shelby | 33 min |
| Mar 23, 1:27 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 48 min |
| Mar 23, 1:48 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 42 min |
| Mar 23, 1:48 PM EDT | Tornado Warning | IND | Decatur, Rush, Shelby | 42 min |
| Mar 23, 2:03 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur | 42 min |
| Mar 23, 2:10 PM EDT | Tornado Warning | IND | Jackson | 35 min |
| Mar 23, 2:16 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 22 min |
| Mar 23, 2:25 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 35 min |
| Mar 23, 2:28 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 23 min |
| Mar 23, 2:41 PM EDT | Severe Thunderstorm Warning | IND | Jackson | 11 min |
| Mar 23, 6:20 PM EDT | Special Weather Statement | IND | Tipton | 40 min |
| Mar 23, 6:27 PM EDT | Special Weather Statement | IND | Hamilton | 48 min |
| Mar 23, 6:35 PM EDT | Special Weather Statement | IND | Delaware | 40 min |
| Mar 23, 6:39 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 51 min |
| Mar 23, 6:42 PM EDT | Special Weather Statement | IND | Fountain | 48 min |
| Mar 23, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Vermillion | 45 min |
| Mar 23, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Madison | 25 min |
| Mar 23, 7:01 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 34 min |
| Mar 23, 7:08 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 32 min |
| Mar 23, 7:12 PM EDT | Tornado Warning | IND | Montgomery | 33 min |
| Mar 23, 7:21 PM EDT | Special Weather Statement | IND | Parke | 39 min |
| Mar 23, 7:25 PM EDT | Tornado Warning | IND | Montgomery | 21 min |
| Mar 23, 7:29 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton | 40 min |
| Mar 23, 7:36 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 30 min |
| Mar 23, 7:41 PM EDT | Special Weather Statement | IND | Randolph | 49 min |
| Mar 23, 7:53 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.